Vol. 9, No. 2, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Nontransversal intersection of free and fixed boundaries for fully nonlinear elliptic operators in two dimensions

Emanuel Indrei and Andreas Minne

Vol. 9 (2016), No. 2, 487–502

In the study of classical obstacle problems, it is well known that in many configurations, the free boundary intersects the fixed boundary tangentially. The arguments involved in producing results of this type rely on the linear structure of the operator. In this paper, we employ a different approach and prove tangential touch of free and fixed boundaries in two dimensions for fully nonlinear elliptic operators. Along the way, several n-dimensional results of independent interest are obtained, such as BMO-estimates, C1,1-regularity up to the fixed boundary, and a description of the behavior of blow-up solutions.

obstacle problem, tangential touch, fully nonlinear equations, nontransverse intersection, free boundary problem
Mathematical Subject Classification 2010
Primary: 35JXX, 35QXX
Secondary: 49SXX
Received: 12 June 2015
Revised: 6 January 2016
Accepted: 9 February 2016
Published: 24 March 2016
Emanuel Indrei
Center for Nonlinear Analysis
Carnegie Mellon University
Pittsburgh, PA 15213
United States
Andreas Minne
Department of Mathematics
KTH Royal Institute of Technology
100 44 Stockholm